I have been on Metformin for about a month now. Last 2weeks or so i have been very sick, like nausea, burning in my thorat, alot of cramping, everything i smell makes me want to vomit. Could i be pregnant? Went to ER two weeks ago bc i back pain and was told the test was neg, should i do another one? Please help!!!
Welcome to ehealthforum,
The symptoms that you describe could suggest chances of pregnancy (especially if you had been on treatment with insulin modifiers for PCOS and been sexually active without protection). Look out for development of any other new symptoms. The tests done very early in pregnancy can show you false negative results as the kits are calibrated ones, so unless the hormone levels in urine reach a certain level, they do not show positive results. If pregnancy is suspected, you should consider visiting your doctor/gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). You can also consider taking repeat urine pregnancy test (on an early morning first urine sample) to see if you get positive results, or get it confirmed by a blood HCG test (avoid lot of fluid intake or caffeinated beverage intake in the previous night before test).
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Pregnancy Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.